MAUDE Adverse Event Report: WAVELIGHT GMBH WAVELIGHT FS200 EASYPACK PATIENT INTERFACE; POWERED LASER SURGICAL INSTRUMENT

WAVELIGHT GMBH WAVELIGHT FS200 EASYPACK PATIENT INTERFACE; POWERED LASER SURGICAL INSTRUMENT
Model Number 1515
Medical Device Problem Code Decrease in Suction (1146)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
A facility representative suction loss with one patient interface.There are multiple related reports for this facility.This report addresses a pi (8470010001072996) and additional manufacturer reports will be filed.
 
Additional Manufacturer Narrative
Investigation, including root cause analysis, is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
A review of the device history record (dhr) traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.The review of logfile for the day of treatment shows all laser system functions were within specifications.The vacuum check, the energy check and the ablation check were performed successfully without issue.The logfile shows that the user performed one energy check and then performed thirty two treatments without further energy check on that day.The logfile shows thirty two successfully performed treatments.The reported treatment could be identified in the logfile.The surgeon used the patient interface three times for the same patient.All three treatments of the patient's right eye (od) was cancelled before the laser fired.First treatment was cancelled by user during bcc (beam control check).Second treatment was cancelled by user before treatment started.Suction ring and patient interface was docked several times on patient¿s eye because the surgeon has had difficulties to reach a valid suction one and two value, the surgeon pressed the foot pedal and stopped the vacuum process.Third treatment was aborted by device during bcc (beam control check).The laser showed the info message ¿error during focus control¿.Possible reasons for this info message are residues of the second treatment such as liquid or an eye print.In summary the patient interface lost suction before the laser fired.The user restarted the treatment on the same day with a new patient interface and finished the treatment without any problems.Review of the logfiles for the treatment day shows no relevant warning or error messages.No technical root cause could be identified.The system was working within specification.A root cause for the customers reported event could not be determined because according to logfile review the product met manufacturer¿s specifications; it is not likely that a product malfunction could have contributed to the reported event.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The review of logfile for the day of treatment shows all laser system functions were within specifications.The vacuum check, the energy check and the ablation check were performed successfully without issue.The logfile shows that the user performed one energy check and then performed thirty two treatments without further energy check on that day.The logfile shows thirty two successfully performed treatments.The reported treatment could be identified in the logfile.The surgeon used the patient interface three times for the same patient.All three treatments of the patient's right eye was cancelled before the laser fired.First treatment was cancelled by user during beam control check (bcc).Second treatment was cancelled by user before treatment started.Suction ring and patient interface was docked several times on patient¿s eye because the surgeon has had difficulties to reach a valid suction one and two value, the surgeon pressed the foot pedal and stopped the vacuum process.Third treatment was aborted by device during beam control check (bcc).The laser showed the info message displayed error during focus control¿.Possible reasons for this info message are residues of the second treatment such as liquid or an eye print.In summary the patient interface lost suction before the laser fired.The user restarted the treatment on the same day with a new patient interface and finished the treatment without any problems.Review of the logfiles for the treatment day shows no relevant warning or error messages.No technical root cause could be identified.The system was working within specification.A root cause for the customers reported event could not be determined because according to logfile review the product met manufacturer¿s specifications and insufficient sample was received; it is not likely that a product malfunction could have contributed to the reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
WAVELIGHT FS200 EASYPACK PATIENT INTERFACE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM  91058
Manufacturer (Section G)
WAVELIGHT GMBH
am wolfsmantel 5
erlangen 91058
GM   91058
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key15475762
Report Number3003288808-2022-00243
Device Sequence Number5836017
Product Code GEX
UDI-Device Identifier00380659982989
UDI-Public00380659982989
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K190392
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1515
Device Catalogue Number8065998299
Device Lot Number14DMK1
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/07/2022
Supplement Date Received by Manufacturer01/17/2023
08/31/2023
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date02/02/2023
09/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/22/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown